Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hiv and Erection drugs!
Nov 3, 2011

Hi! I was diagnosed 1,5 years ago and I have not have sex since then. I don't get hard... is it because hiv drugs? I am seeing a therapist also. My question is can i take erection drugs? if yes, wich one it has to be? I am sorry my English is no good.

Response from Mr. Vergel

Sexual disturbances develop in some patients treated with highly active antiretroviral therapy. To evaluate sexual dysfunction and the influence that different antiretrovirals could have on those parameters, a study was conducted a prospective study in patients with stable clinical condition attending an HIV outpatient clinic. A total of 351 evaluations were performed in 189 HIV-infected men, who were interviewed about symptoms of sexual dysfunction. Sex hormones as well as other clinical and laboratory parameters were also measured at the time of each evaluation. The mean CD4 count was 451 cells/L, and viral load was undetectable in two thirds of the determinations. The prevalence of sexual dysfunction was 19.5% overall, but it was influenced by treatment, particularly (although not exclusively) by protease inhibitors (PIs) (27.1% vs. 3.8% for untreated patients). Sexual dysfunction was not related to testosterone blood levels. Although several parameters were associated with sexual dysfunction in the univariate analysis, only antiretroviral treatment was significantly predictive of this disorder in a logistic regression analysis. Sexual dysfunction is common in HIV-infected patients in stable clinical condition receiving HAART, and all antiretroviral drugs, particularly PIs, seem to be related to it.

Yes, you can take Viagra, Cialis and Levitra. But make sure that you start at a low dose if you are taking Norvir. Norvir boosts blood levels of erectyle dysfunction drug, which may sound good but may create more side effects like sinus stuffiness, flushed face, headaches, indigestion, etc. Also, do not use poppers (nitrates) with them since you may experience a sudden drop in blood pressure.

Also, have your doctor test your total and free testosterone. Even though the above mentioned study showed no correlation between sex hormones and erectile function, others have. If you have low levels of testosterone in your blood, testosterone therapy in the form of gels, injections, pellets and others may help increase sex drive.

I hope that you are also talking about this issue in therapy. The fact that you have not have any sex for 1.5 years can mean issues that go beyond sex drive like intimacy, shame,etc. I remember that when I found out my diagnosis I did not want to have sex with anyone since I felt "contaminated". But that feeling disappears with time as we learn that we deserve and can have healthy sex.

I hope this helps.

Here are references to the studies mentioned above: Sexual Dysfunction in HIV-Infected Patients Treated With Highly Active Antiretroviral Therapy

A Review of Hypogonadism and Erectile Dysfunction Among HIV-Infected Men During the Pre- and Post-HAART Eras: Diagnosis, Pathogenesis, and Management

Nelson Vergel Program for Wellness Restoration



Previous
low T
Next
HCG benefits

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement